Tearing Posterior Fourchette

Home Forums Vaginismus Support Group Vaginismus General Tearing Posterior Fourchette

Viewing 15 posts - 1 through 15 (of 17 total)
  • Author
    Posts
  • #27124
    Mel1996
    Participant

    Hi, I am 24 and from England and need some help as medical professionals are not providing me with any support. I have never had comfortable sex and every time me and my partner try I get a tear that bleeds on my posterior fourchette. I have worked my way up dilators successfully but my partner is larger than the largest so now I am trying to move onto larger dildos. I however cant seem to even get the tip in without tearing. Feeling at a loss as I don’t know how to stop this skin from tearing. Please can someone offer some advice or give me some positivity if they have successfully overcome this issue before?

    #27125

    Hi Mel1996 – thanks for your question! That must be painful, and very frustrating. Have you ever had a provider take a look at exactly what is tearing? A few more questions – are you on an oral contraceptive pill (OCP)? Are you using lubrication? If your partner is very large, its important to make sure you are using a very good lubricant. We like a silicone/water based hybrid or even coconut oil is great. You can massage coconut oil into that area every night to help keep protect the tissue and allow it to stretch more comfortably. Or if your hormones are low due to other factors (OCPs), you may find that topical hormonal cream such as Estrace massaged into the area daily can help as well. Let me know your thoughts!
    Jackie

    #27126
    Mel1996
    Participant

    Hi Jackie,

    I am on a oral contraceptive pill yes and we use a lot of lube, I have tried lots of different types and it doesn’t seem to make a difference. I will definitely try massaging coconut oil into it. My gynaecologist had a look at my last appointment and seemed surprised to see scar tissue and just told me I was very small, he really was not helpful.

    Kind regards,
    Mel

    #27127

    Hi Mel – sometimes we see in women who are on OCPs, that the tissue of the vulva and vestibule can become thin and friable and prone to tears and scarring. Some women experience this worse than others, but it can be very severe – almost as if you were postmenopausal. This is because these tissues are dependent on estrogen and testosterone to be healthy, and being on the pill can deprive these areas of these important hormones. You may want to speak with your GYN about prescribing a topical estradiol cream to be applied to this area at least once daily. Or you may want to consider switching from an oral contraceptive to an IUD. This is often the solution! Let us know how it goes
    Jackie

    #27160
    mmmazemelissa
    Moderator

    I was thinking the exact same thing as Jackie. Many gynecologists don’t realize the damage that oral contraceptives can do to some women’s vuvlar/vestibular tissue, especially the posterior fourchette. We will often see erosion of that area secondary to the suppression of estrogen and testosterone from the oral contraceptives.

    Reversal of this is possible, but it takes time. Topical hormonal creams or suppositories are necessary to restore the integrity of the tissue.

    #27973
    Mel1996
    Participant

    Thank you for your help on this matter. Due to lockdown sadly my follow up appointment has been cancelled. I have decided to come off the pill and know this will take time to have an effect but I was wondering if you know of any hormonal creams you can buy without a prescription to give me some sort of head start to see if it works? I’m really at a loss here and no longer feeling like Vaginismus is playing a part with the skin tearing. My partner is so patient but it’s very hard not knowing anyone else that experiences this problem and how to overcome it.

    #27988

    Hi Mel – are you in the UK? I know many of the providers here in the US are doing telemedicine, and its now very easy to get a prescription for generic estrace (0.01% estradiol) cream. If not, I’d try using organic coconut oil, massaged into the area of concern several times daily. You could also look into a hyaluronic acid suppository such as Revaree (dont’ know if they will ship to UK but worth an ask).

    #28004
    mmHelen Leff, LCSW
    Moderator

    Hi Mel1996,
    I was about to mention hyaluronic acid suppositories (Reveree which is non hormonal and does not require a prescription as it’s not a “pharmaceutical”)and I see that Jackie just answered you!
    Hope you get the support you need soon and know we are here,
    Helen

    #28039
    Mel1996
    Participant

    Hi,

    Thank you for your prompt response. Yes I’m am in the UK, they’ve not offered any form of telephone consultation and have just cancelled until further notice. I will definitely look into if that is possible and if not give the coconut oil a go.

    Thank you again.

    #28084

    hi Mel1996,
    Yes, do see if your health care provider can prescribe the generic form of Estrace Jackie mentioned above. Massaging a pea-sized amount daily into the posterior fourchette can, over time, help to repair the tissue that may have been weakened by the birth control pill. Please do be patient; it can take time for the vulvar tissue to heal. For many women, stopping the birth control pill is a crucial first step in that direction. Please keep us posted on how you’re doing!

    #29276
    Mel1996
    Participant

    Hi everyone.

    After a month of being off the pill and continuing to use dilators I finally managed to successfully have sex with my partner. This is the first time in my life I have had pain free sex without tearing and a massive weight off mine and my partners shoulders. We are hopeful this will continue and if I have setbacks I now know how to overcome this, it will be a long road towards not needing the dilators but I have lots of hope now. I will definitely be seeking an alternative contraception for myself as the pill was obviously having some form of impact on the tissue and not allowing it to heal properly. I just want to express a massive thank you to all of you for your support and help and to everyone on this forum, in the UK there is very little help or information surrounding this topic and I felt very alone but this forum gave me the advice and hope I needed to manage to reach this moment. I will be forever grateful and hope to try and promote this cause in the UK so other women like me do not have to feel alone in their battle. Thank you for the work you do.

    #29381
    recessivegenequeen
    Participant

    Mel1996 – this is AMAZING news! Congratulations!!! I’m so glad that you were able to enjoy pain-free sex with your partner and that now you can hold the truth of yourself being capable of it going forward. Just knowing that you can has a huge effect on your sense of stability and can carry you through when there are setbacks. You are amazingly strong for sticking with dilation and I hope you feel extremely proud of yourself. Keep up the great work and continue to enjoy great sex – you deserve it!

    #34994
    Sarashealth1
    Participant

    Hello,
    I stumbled on this post in an effort to find answers for a very similar problem. I’m a 35 year old woman, and haven’t used birth control pills in over 4 years. I’ve had my hormones tested, and from what doctors tell me, my hormones are normal. However, every time I have sex, it’s painful and my posterior fourchette tears.

    I went to a specialist a few years ago and was diagnosed with primary vaginismus. I was advised to use dialators and massage the posterior fourchette with a hormone compound (E2 + Test) cream which did help a lot! However, once I stop doing this regimen, I’m back to having painful sex. I’m concerned about the ramifications of using hormones in the long run, especially since I would like to become pregnant one day. My questions are:

    At my age, why does my body require these hormones in order to function normally? It doesn’t seem right.
    -And-
    Can I use something natural and get the same results?

    Any help is immensely appreciated.

    #35038
    mmmazemelissa
    Moderator

    Long term use of local E2/T cream is safe, and if it keeps you pain free, I would keep it up.

    Some women just have more sensitive vestibules than others, and they need more support.

    Also, pelvic floor dysfunction, especially high tone of the pelvic floor, cause a decrease in blood flow to that area, which make it more susceptible to pain, and tearing.

    Pregnancy increases hormone production greatly, so you might find that when you get pregnant, you don’t need the extra hormones any more.

    As for something natural, you can try coconut oil, but I’m not sure that will be as effective, but you can for sure try.

    #35090
    Sarashealth1
    Participant

    Melissa,

    Thank you so much for your response and helpful information. It’s really refreshing to have a forum where you feel your condition is understood!

    Thanks again,
    Sara

Viewing 15 posts - 1 through 15 (of 17 total)
  • You must be logged in to reply to this topic.